T Nation

Controlling Estrogen Rebound


#1

did an 8 wk test p cycle at 125 mgs EOD. adex was used at .25 mg EOD/E3D. ran nolva for pct at 40 40 20 20 and i currently have one more day of 20 mg nolva before my pct ends.

currently ive been reading a lot about estrogen rebound and gyno that flares up several weeks after pct ends. ive also read some stuff that suggests nolva actually causes estrogen rebound. i dont have gyno but i am prone to developing it (softish nipples). i know that adex can be run off cycle at low doses to maintain good E2 levels, so i was wondering if it would be feasible to begin dosing adex after i come off the nolva for a month or so in order to keep in check estrogen that could potenially cause a flareup.

i have never seen this exact protocol suggested on here, so its probably a stupid question, but i figured i ask anyway and get some clarification. like everyone else, i dont want even a hint of gyno, so im exploring all my options.


#2

Suggest that you stay on adex during PCT at .5mg/week and for perhaps one month afterwards.

As you wash out of T into PCT, you need to taper adex down to track serum T levels. Best guess is all that you can do. Consider the 1/2 life of the gear. Intro SERM when you stop T or partway into a T taper. SERM will push LH up quite fast, but the testes need time to recover T production ability [time delay]. An overlap of residual gear and SERM is a good idea. hCG can do some of the same in PCT.

SERMs do not lower E. In natural guys, SERMs increase T and E follows that. When on gear, the situation is more complicated. SERM taper avoids some E rebound effects.

If hCG or SERMs overstimulate the testes, E produced in the testes can be significant. Note that adex really is not effective in controlling intratesticular T-->E aromatization. Adex is a competitive drug. With intratesticular testosterone levels [ITT] as high as 80 times greater than serum levels, the serum levels of adex in the testes is ineffective.

There are some here who do not agree with my statements that adex should be used all through a cycle, PCT and post PCT.

Let your libido be your [fast acting] guide to elevated estrogen problems.


#3

thanks KSman.

since i cant go back in time and run the adex thru my pct, would you recommend starting adex at .5mg/wk a few days after my last dose of nolva? if this is the case, would that be split into 2 .25 mg doses or .125 mg doses eod? also, i half-assed the taper on the adex during the last couple weeks of injections. would i have already experienced an estrogen rebound from the adex or could complications from that still potentially pop up?

thanks.


#4

0.5mg/w = 0.14mg EOD. Measure with a 1ml syringe or a small oral syringe. Why not start immediately and continue for 1 month or so?


#5

im getting a blood test 4 weeks after my last nolva dose. my plan was to use these 4 weeks to clean my system out from any and all exogenous compounds that manipulate hormones. my reasoning being that i want to see where my body goes to naturally after my cycle and pct, and then incorporate adex if my e2 is out of whack (which im hoping its not. thus far i have no beginning symptoms of gyno and my sex drive is good).

Dynamo, given that the blood test is coming up and i want to see where my body is without any manipulators (adex,nolva,ect) would you recommend getting on the adex anyway, and if my profile is good (especially E2) remaining on adex to maintain these numbers? im just thinking that i dont want anything fucking up my blood test so i know exactly where i stand from a totally natural standpoint.
(sorry if all that was grossly redundant)


#6

If you currently feel well and libido is good then sure - why not wait until after your blood draw. You can run a few weeks (or longer if you choose) of 0.14mg EOD at that point. If you run it for several weeks and then taper off and feel fine with good libido, then stay off. If you feel symptoms of elevated E2, then re-commence 0.14mg EOD.


#7

Why are you concerning yourself with "estrogen rebound" when you have no problems or issues at the moment and have no indication that there will be any problems or issues in the future, other than a few post on the internet of people having this supposed "estrogen rebound"?


#8

word.

thanks for the help.


#9

good question. i forgot to mention this, but i was reading recently that the antidepressant paxil inhibits the ability of the liver to process tamoxifen. i have been on a low dose (10 mg/day) of paxil throughout my cycle and thru my pct. although my dose was very low (20 mg being the standard low-end for paxil and i was on 10mg) im concerned that it might have reduced the effectiveness of my nolva cycle, thus leading to a possible estrogen rebound.

like i said i was more curiuos than anything about incorporating adex post-pct for added "safety" against gyno and such.


#10

I worked with guy here who as a gear rookie had ignored my suggestions for broad use of adex. Some time after his SERM only PCT he contacted me about serious libido problems. I directed him to try RC adex, and suggested dosing, and he and he had the expected fast libido recovery. So it is perhaps never too late.

As for paxil, it seems to be an unknown at the time this was written:
http://www.dslrf.org/endingbc/content.asp?L2=5&L3=4&SID=130&CID=416&PID=35&CATID=0

Note that researchers may have answers or opinions that would be valuable, but the game is about research grants and you make money my ensuring that the work that you do opens new questions and grant possibilities. Solving the problem definitively is not the goal.


#11

awesome.. thanks KSman.

good to know that the research is somewhat inconclusive about the paxil/tamoxifen interaction. i was a little upset that maybe my pct was compromised because of this (even to a small degree) but that link cleared some confusion i had.


#12

If the Paxil had, in fact, reduced the effectiveness of the tamoxifen, you would most likely have already experienced the "estrogen rebound". The tamoxifen competes with estrogens at the ER. If you truly had low levels of tamoxifen in your body, estrogen would have been able to exert the negative effects typically associated with high estrogen levels, e.g. gyno.


#13

That is really interesting - crazy arse shit man. I fucking hate this BS personally, give me up-front and toe to toe anytime..


#14

Has it occurred to you that Paxil suppresses libido?

And, incidentally, not to step on KSman's toes, the cited references is correct in stating Paxil's suppression of tamoxifen metabolism. But Dr. Susan Love is--once again--dead wrong in endorsing Effexor. It is an even more potenet inhibitor of 2D6 and the subsequent tam metabolites.


#15

agreed...as bad as paxil sucks...effexor is far worse